MAUDE Adverse Event Report: PENUMBRA, INC. POD4; HCG, KRD

PENUMBRA, INC. POD4; HCG, KRD
Catalog Number RBYPOD4
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01897; 3005168196-2018-01898.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using pod4s and pod packing coils (podjs).During the procedure, a pod4 was not forming properly in the target location and, therefore, the pod4 was removed.The physician then successfully deployed and detached a ruby coil in the target location using the same lantern delivery microcatheter (lantern).Next, the physician attempted to place a podj; however, while advancing the podj into the target location, the lantern kicked out of place.The podj was therefore removed and the physician adjusted the lantern and attempted to place another podj.However, the podj was the wrong size.While retracting to remove the podj, it unintentionally detached.The physician attempted to remove the detached podj using a snare device; however, the podj broke.The physician was able to remove part of the embolization coil, and the other part was left in the patient¿s hepatic artery.The procedure ended at this point.There was no report of an adverse effect to the patient.

Brand Name
POD4
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7906738
Report Number3005168196-2018-01896
Device Sequence Number1539844
Product Code HCG
UDI-Device Identifier00814548013756
UDI-Public00814548013756
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2025
Device Catalogue NumberRBYPOD4
Device Lot NumberF77814
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight98
Date Report Sent to FDA01/01/2005